IDEAS home Printed from
   My bibliography  Save this article

Single-peaked orders on a tree


  • Demange, Gabrielle


Inada (1969) and Sen and Pattanaik (1969) have characterized the sets of preference orders which ensure the transitivity of the strict majority rule, no matter how each voter selects his own order in the set. But a problem remains untouched: which domains of orders guarantee the existence of a majority winner without necessarily ensuring the transitivity of the strict majority rule. We provide in this paper domains, called sets of single-peaked linear orders on a tree, which enjoy such a property. They appear as a generalization of the well-known sets of single-peaked linear orders.
(This abstract was borrowed from another version of this item.)

Suggested Citation

  • Demange, Gabrielle, 1982. "Single-peaked orders on a tree," Mathematical Social Sciences, Elsevier, vol. 3(4), pages 389-396, December.
  • Handle: RePEc:eee:matsoc:v:3:y:1982:i:4:p:389-396

    Download full text from publisher

    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version below or search for a different version of it.

    Other versions of this item:

    References listed on IDEAS

    1. Shubik, Martin, 1971. "The "Bridge Game" Economy: An Example of Indivisibilities," Journal of Political Economy, University of Chicago Press, vol. 79(4), pages 909-912, July-Aug..
    2. Claude Henry, 1972. "Market Games with Indivisible Commodities and Non-convex Preferences," Review of Economic Studies, Oxford University Press, vol. 39(1), pages 73-76.
    3. Shapley, Lloyd & Scarf, Herbert, 1974. "On cores and indivisibility," Journal of Mathematical Economics, Elsevier, vol. 1(1), pages 23-37, March.
    4. Dierker, Egbert, 1971. "Equilibrium Analysis of Exchange Economies with Indivisible Commodities," Econometrica, Econometric Society, vol. 39(6), pages 997-1008, November.
    5. Martin Shubik & Myrna Holtz Wooders, 1982. "Approximate Cores of a General Class of Economies. Part I: Replica Games, Externalities, and Approximate Cores," Cowles Foundation Discussion Papers 618, Cowles Foundation for Research in Economics, Yale University.
    Full references (including those not matched with items on IDEAS)

    More about this item


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:matsoc:v:3:y:1982:i:4:p:389-396. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.